Alert archive / Maine / Frost Advisories in 2012
Frost Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at May 26, 2012, 9:25 AM EDT for 4 counties in Maine. It took effect at May 27, 2012, 3:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 26, 2012, 9:25 AM EDT (13:25 UTC)
- In effect from
- May 27, 2012, 3:00 AM EDT
- Expired
- May 27, 2012, 12:59 AM EDT
- In force
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 1.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS71 KCAR 261325 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 925 AM EDT SAT MAY 26 2012 MEZ001>006-262130- /O.NEW.KCAR.FR.Y.0003.120527T0700Z-120527T1100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 925 AM EDT SAT MAY 26 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT SUNDAY. * TEMPERATURES...FALLING TO AROUND 40...EXCEPT INTO THE MID 30S IN LOW LYING AREAS. * TIMING...EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AREAS OF FROST EXPECTED TONIGHT IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NORTON
3 follow-up statements
586 WWUS71 KCAR 262047 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 447 PM EDT SAT MAY 26 2012 MEZ001>006-271000- /O.EXT.KCAR.FR.Y.0003.120527T0700Z-120527T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 447 PM EDT SAT MAY 26 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 6 AM EDT SUNDAY... * TEMPERATURES...FALLING INTO THE UPPER 30S...WITH THE LOWER 30S IN THE NORMALLY COLDER LOCATIONS AND SHELTERED AREAS. * TIMING...EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PATCHY FROST EXPECTED TONIGHT IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
919 WWUS71 KCAR 262053 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 453 PM EDT SAT MAY 26 2012 MEZ001>006-270500- /O.CON.KCAR.FR.Y.0003.120527T0700Z-120527T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 453 PM EDT SAT MAY 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 AM EDT SUNDAY... * TEMPERATURES...FALLING INTO THE UPPER 30S...WITH THE LOWER 30S IN THE NORMALLY COLDER LOCATIONS AND SHELTERED AREAS. * TIMING...EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PATCHY FROST EXPECTED TONIGHT IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
172 WWUS71 KCAR 270459 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1259 AM EDT SUN MAY 27 2012 MEZ001>006-270600- /O.CAN.KCAR.FR.Y.0003.120527T0700Z-120527T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 1259 AM EDT SUN MAY 27 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST ADVISORY. WIDESPREAD FROST IS NOT EXPECTED EARLY THIS MORNING AS MOST LOCATIONS ACROSS NORTHERN MAINE SHOULD REMAIN IN THE UPPER 30S. HOWEVER, PATCHY FROST WILL BE POSSIBLE IN THE MORE SHELTERED VALLEYS, ESPECIALLY IN NORTHWESTERN AROOSTOOK COUNTY, WHERE TEMPERATURES WILL DROP INTO THE MID 30S. $$ HASTINGS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 26, 9:13 AM EDT, 12 minutes earlier.
Area forecast discussion, May 26, 9:13 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 913 AM EDT SAT MAY 26 2012 .SYNOPSIS... A COLD FRONT WILL MOVE OFF THE DOWNEAST COAST BY THIS EVENING. HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE TODAY THROUGH SUNDAY....THEN MOVE EAST OF THE AREA SUNDAY NIGHT. WEAK LOW PRESSURE FROM THE GREAT LAKES WILL MOVE JUST SOUTH OF THE GULF OF MAINE ON MONDAY.&& .NEAR TERM /THROUGH TONIGHT/... .UPDATE...TEMPERATURES ACROSS NRN ME HAVE RISEN FASTER THAN PREVIOUSLY EXPECTED...INCREASE MAX TEMP FOR CROWN OF MAINE BY ABOUT 3 TO 4 DEGREES ACROSS THE AREA. CU CONTINUES TO DEVELOP ACROSS NRN AROOSTOOK COUNTY. CONTINUED SLIGHT CHANCE SHWRS FOR THE CROWN OF MAINE. .PREVIOUS DISCUSSION... 630 AM UPDATE...RADAR INDICATES SHOWERS HAVE ENDED ACROSS THE FORECAST AREA SO REMOVED ANY MENTION OF PRECIPITATION THIS MORNING. OTHERWISE THE GOING FORECAST LOOKS GOOD AND NO OTHER CHANGES NEEDED. PREVIOUS DISCUSSION...A COLD FRONT WILL CONTINUE TO PUSH EASTWARD ACROSS THE FORECAST AREA EARLY THIS MORNING AND WILL BE OFF THE MAINE COAST BY 8 AM. WE ALREADY STARTING TO SEE SOME CLEARING SKIES BEHIND THE FRONT AS HIGH PRESSURE AND MUCH DRIER AIR BEGINS TO SPREAD INTO THE REGION. THIS WILL BE THE TREND TODAY. CLOUDS WILL BE SLOWEST TO CLEAR OVER DOWNEAST MAINE WHERE THE MARINE LAYER WILL BE A BIT HARDER TO SCOUR OUT. BUT DO EXPECT MOSTLY SUNNY SKIES THERE BY THIS AFTERNOON. COLD AIR ADVECTION WILL COOL THINGS DOWN A BIT ACROSS THE NORTH WHERE HIGHS WILL BE IN THE MID 60S TO AROUND 70. CENTRAL AND DOWNEAST MAINE WILL BENEFIT FROM DOWNSLOPING NORTHWEST WINDS, WHICH WILL WARM THINGS UP TO AROUND 80. COLD AIR MOVING IN ALOFT WILL ALLOW FOR PLENTY OF MIXING, SO WINDS WILL BE ON THE BREEZY SIDE TODAY, ESPECIALLY ACROSS NORTHERN AND WESTERN MAINE. MOSTLY CLEAR SKIES WILL CONTINUE TONIGHT AS THE RIDGE AXIS CRESTS OVER NORTHERN NEW ENGLAND. CLOUDS WILL GRADUALLY INCREASE LATE AS A WEAK DISTURBANCE ALOFT APPROACHES FROM THE WEST. HAVE NOTED THAT NUMERICAL GUIDANCE IS FORECASTING MUCH COLDER TEMPERATURES TONIGHT THAN THE RAW GFS, NAM, OR GEM, ESPECIALLY OVER NORTHEASTERN MAINE; THE FORMER PREDICTS LOWS IN THE LOWER 30S OVER AROOSTOOK COUNTY WHILE THE LATTER KEEPS TEMPS AROUND 40. WHILE MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING, NIGHTS ARE SHORT ENOUGH NOW TO PRECLUDE TEMPERATURES FROM DROPPING OVERLY MUCH. HAVE GONE CLOSER TO THE WARMER MAV NUMBERS FOR TONIGHT'S LOWS, WHICH WOULD STILL BRING TEMPS OVER FAR EASTERN AROOSTOOK COUNTY DOWN INTO THE MID 30S, WHILE ELSEWHERE WOULD FALL IN THE UPPER 30S (ST JOHN VALLEY) TO THE MID 40S (DOWNEAST). LATER SHIFTS WILL HAVE TO MONITOR INCOMING MODEL RUNS CLOSELY; IF THE COOLER NUMERICAL GUIDANCE IS RIGHT, PATCHY FROST WOULD BE A POSSIBILITY OVER NORTHERN AROOSTOOK COUNTY. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... SUN SHOULD MSLY BE FAIR WITH NEAR SEASONABLE HI TEMPS AS CAN HI PRES CROSSES THE REGION WITH INCREASING CLDNSS LATE IN THE DAY AS UPPER LVL JET STREAK FROM CNTRL CAN APCHS ACCOMPANIED BY LOW TO MID LVL FRONTOGENESIS. ALTHOUGH THIS AREA OF FRONTOGENESIS IS FCST TO MOVE ESE FROM SW QB PROV...ENOUGH OF THIS AREA WILL INTERSECT SPCLY SW PTNS OF THE FA BY LATE SUN NGT INTO MON MORN TO RESULT IN LIKELY POPS...THIS BY CONSENSUS OF MODEL 6HRLY QPF'S LATE SUN NGT... WHICH BRING UP TO TENTH OF AN INCH OVR THIS PTN OF THE FA. POPS DROP OFF QUICKLY N...TO WHERE LESS THAN SLGT CHC POPS ARE STILL XPCTD OVR NRN PTNS OF THE FA DURG THESE PDS. WEAK HI PRES OVR ERN QB WILL PROVIDE DRIER CONDITIONS MON AFTN AND EVE...WITH CLDNSS HOLDING SWAY SPCLY OVR E CNTRL AND DOWNEAST AREAS...WITH BREAKS IN THE CLD CVR POSSIBLE N. GENERAL CLDNSS AND RN WILL LIKELY RETURN TO ALL OF THE FA LATE MON NGT AS STRONGER LOW PRES AND ASSOCIATED S/WV FROM CNTRL CAN BRING A WARM FRONT CLOSER TO THE REGION. AFT NEAR SEASONAL LOWS SUN NGT...HI TEMPS WILL BE A LITTLE COOLER ON MON COMPARED TO SUN AND ABOUT THE SAME MON NGT AS SUN NGT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MID WEEK LOOKS VERY UNSETTLED FOR THE FA...AS A STRONGER S/WV FROM CNTRL CAN INCREASES THE OVRRNG FACTOR ACROSS THE FA TUE. WE GO WITH HI CHC POPS E AND S AND LIKELY POPS N AND W...AND INCLUDE A CHC OF THUNDER TUE AFT INTO THE ERLY EVE HRS ACROSS THE W DUE THE POTENTIAL OF ELEVATED CAPE JUST E OF THE SFC WARM FRONT...WHICH STRUGGLES TO CROSS THE FA TUE NGT. THE SLOW...IF NOT STATIONARY MOVEMENT OF THE FRONT TUE NGT INTO WED WILL LIKELY KEEP SHWRS GOING ACROSS THE FA BOTH PDS. WITH OTHER S/WVS APCHG THE FA FROM THE GREAT LKS UPSTREAM WED NGT THRU FRI DO NOT NECESSARILY LOOK RAIN FREE... BUT OF ALL OF THESE PDS...FRI HAS THE BEST POTENTIAL OF BEING DRY... SO WE LOWER POPS BLO SLGT CHC THIS PD FOR NOW. HI TEMPS TUE AND WED WILL BE BLO NORMAL WITH THICK CLD CVR AND LIKELY RNFL...WITH MILDER HI TEMPS THU AND FRI WITH INCREASING SUNSHINE POTENTIAL. OVRNGT LOWS TUE AND WED WILL BE HELD UP BY CLD CVR AND SRLY COMP WINDS. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: DENSE FOG AND IFR CEILINGS WILL LINGER OVER KBGR AND KBHB EARLY THIS MORNING BUT WILL BEGIN TO LIFT 12-14Z, WITH BOTH SITES VFR BY 16Z. NORTHERN SITES WILL SEE IFR DUE TO LOW CEILINGS THROUGH 10Z, VFR THEREAFTER. SHORT TO LONG TERM: VFR XPCTD THRU MON..WITH MVFR POSSIBLE WITH LOWER CLDNSS AND SHWRS FOR DOWNEAST SITES LATE SUN NGT AND MON MORN. MORE GENERAL MVFR WILL OVERSPREAD ALL TAF SITES MON NGT WITH IFR/LOW MVFR LIKELY ON TUE WITH LOW CLDNSS AND RN. IFR/LIFR A GOOD BET IN RN AND PATCHY FOG WITH SOME IMPROVEMENT TO IFR/LOW MVFR IN LOW CLDNSS AND PATCHY FOG BY WED AFTN...CONTG INTO WED NGT. CONDITIONS SHOULD SLOWLY IMPROVE THU INTO THU NGT TO HI MVFR/VFR WITH VFR SLATED ATTM FOR FRI. && .MARINE... NEAR TERM: WAVE GUIDANCE IS INDICATING SEAS WILL BE AROUND 5 FT THROUGH MUCH OF TODAY; HOWEVER, BELIEVE THIS IS OVERDONE AS CURRENT CONDITIONS ARE RUNNING ABOUT 1 FOOT BELOW GUIDANCE. FORECAST IS FOR WAVES TO BE 3 TO 5 FT. WINDS WILL BE AROUND 15 KT WITH GUSTS TO 20 KT, SOUTHWEST THIS MORNING SWITCHING TO NORTHWEST THIS AFTERNOON. SHORT TO LONG TERM: NO HDLNS CLRLY SHOWN FOR ANY PD IN THE SHORT TO LONG TERM PTN OF THE MARINE GRIDS...BUT WINDS AND SEAS SHOULD INCREASE TO NEAR SCA CRITERIA LATER TUE THRU TUE NGT...MSLY ACROSS THE OUTER MZS...WITH AN INCREASING SRLY GRAD AND FETCH. WENT WITH A BLEND OF 26/00Z GFS40/ NAM12/GMOS FOR WINDS AND A BLEND OF 26/00Z WW3 AND SWAN NAM FOR WV HTS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HASTINGS SHORT TERM...VJN LONG TERM...VJN AVIATION...HASTINGS MARINE...HASTINGS/VJN
Hazardous weather outlook, May 26, 3:28 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 328 AM EDT SAT MAY 26 2012 MEZ001>006-010-011-015>017-029>031-270730- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS- 328 AM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ032-270730- NORTHERN WASHINGTON- 328 AM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-270730- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 328 AM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.